Cerazette aka the devil pill

Hi everyone,

I am just beginning my 4th week of taking Cerazette as a 6 month trial before my gyni will give me a laproscopy. I have to take the pill continuously with no breaks and therefore no periods.

I am beginning to think it is the devil in pill form, I have turned into a total nightmare. If I'm not flying off the handle because my boyfriend left the teaspoon on the side rather than in the sink then I am crying my eyes out because I accidentally made my juice with hot water instead of cold, honest to god it's horrendous. I don't know what has happened to me! Also I have gone from a nice 38C bra size to busting out of a 36D, and they are bloody painful. I am just getting to the stage where my period would normally start causing me issues, I can feel a few niggles but nothing to write home about.

That is the one brilliant point about this pill, I would normally be in hideous pain around ovulation, felt like a pin prick this time, only had to use my hot water bottle once it was amazing! Fingers crossed for a relatively pain free period if thats what is about to happen too!

Has anyone else experienced awful side effects with this pill? Have the doctors agreed to try a different variety? Not sure what to do for the best ...

4 Replies

  • Hey! If this pill isn't working for you, you can always ask for a different type of pill. Everyone reacts differently to each form of the pill and some are better than others. Ask your GP or gynaecologist:)

  • Cerazette can cause all the symptoms you mentioned above. I am on it too but my symptoms are not quite as bad but I do have a lot of break through bleeding, every couple of days or so. However the pain I was having is almost nonexistent. I have also just started my 4th week on this but I have taken this pill in the past with no side affects at all (before I had my son) and it can be the best thing ever. No periods no pain. As your body changes, so does its ability to tolerate certain tablets that's why I've been advised to try it for at least 4 months and if I continue to bleed the whole time I'll have to change. It can take some time to build a sufficient amount of hormone up in the body.

    I hope some of this info helps and I'm wishing you lots of luck



  • Hi! I've been on the pill for a year now and no unbearable side effects so far. Got an endometrial implant on my perineal area and the pill shrunk the cyst, albeit not very significant, but took most of the "horrendous" pain I dealt with before. I agree with @mstriling tho, if it does not work for you, your Gyneacologist could help you with other options. Mine suggested Visanne, in the hopes of shrinking the cyst to a size that would no longer require surgery, and we are preparing to try it out after I consume my stub of Cerazette next month. I hope you get your answers soon. Stay healthy!

  • Hi Katie,

    I had a really similar experience on both Cerazette and Micronor: horrible moods, flying off the handle, irregular bleeding and the 'boob job' effect (the only positive, if uncomfortable, effect).

    I was on Cerazette for about 8 months a few years ago, but came off it as the constant bleeding made smear tests impossible; Micronor was more recent - lasted 2.5 months before the anger & sulkiness got too much for me, and everyone else, to bear!

    Completely agree with mstirling and Jade, though - loads of people find it works really well, but I do know that 'progesterone rage' is a real nightmare for others. Personally, the symptoms didn't settle down over time, but that's only my own experience.

    Ultimately, I'd trust your gut feeling (easier said than done when on these pills, I know...). GPs are quick to suggest alternative progestin formulations or add-ons to counter side-effects (counselling or anti-depressants), but, obviously, only you know if the progesterone-only-pill makes things any better overall.

    If it's any comfort, all my mood symptoms disappeared within 2-3 days of stopping the tablets (boobs shrunk back too... crap...), so you're only ever 48 hours away from feeling normal again if you decide you need a break ;-)

    Wish you loads of luck in finding the best treatment & keeping fingers crossed you stay (almost) pain-free!


You may also like...